A Cipro story from Romania, 'possible' uti

by Alex
(Romania)

well... In November I took 7 days of Cipro for a "possible" urinal infection.


My story starts in December 2016 when some knee pain occurred at my left foot. A few days later, maybe a week, some hip pain.

I saw the doctor in January 2017, as playing tennis became unpleasant. The orthopedist was very clear: no tennis, just physiotherapy and kineto until you're back on track.

The ultrasound showed just a small inflammation. I followed the treatment with physio and kineto and felt a bit better when another urinal infection occurred.

But this time was serious - ecoli infection, bloody urine. The doctor prescribed... Cipro for another 7 days and nitrofurantoin.

I didn't know all the side effects of Cipro so I took it. After some weeks pain came back but at the right foot. The kinetotherapist prescribed anti inflammatories for 10 days. Checked. The pain was still there.

I thought I have arthritis or something like this and saw a reumathologyst. He asked for some blood test, a rx for the hip and an ultrasound for the right knee. The imagistic test turned out fine, only a small inflammation at one tendon at the knees, but nothing serious.

But the blood tests... disastrous vitamin D deficiency, small damage to the liver (no wonder after all those meds). Checked out the internet and decided to take 3000 UI.

Three days later - painless. Started back the training in the gym and playing tennis. One day the pain was back. I read an article on pain while taking vitamin D and how the body is remineralising the bones.

2 days later I was happy back on court& in the gym. But my happiness lasted for 3 weeks: pain was back. I start reading about magnesium and I've been taking some for 4 days now (I also increased vitamin D to 5000 UI and added vitamin K & A and Zinc). I can train, I can play tennis, but it hurts afterwards. My knees seem to have spasms and some acute pain near the right knee's patella. It's tolerable, but annoying...

And today, while I was looking for Mg absorption and I found out these Cipro side effects and I literally panicked and started crying. It scared the hell out of me. I remembered I took it.

Before buying "Levaquin Tendonitis or Fluoroquinolone Toxicity", I have some punctual questions:

1. Is it possible to be lucky and all of my symptoms to be caused "only" by a magnesium depletion? After all the stories I read today I already see myself very lucky :).

2. Is there any chance that my DNA was not permanently damaged? How can I find out if it was? The ultrasounds for my tendons showed up only small inflammation, but no damage.

3. Can I expect a full recovery? When? I know everybody asks this, but...

4. Can I practice tennis and go to the gym? With some ice and gels treatment afterwards... Sport is the only thing that keeps stress away... Can physical activity make things worse?

Well, thanks a a lot for reading and I apologize for any English mistakes. I'm not a native :).

All the best for all the suffering out there. Hang in, better days are coming!

Alex



----



Joshua Answers:

Hi Alex.

1. Yes, it's possible. It's more complicated than that, but yes, all those symptoms can be caused by the magnesium depletion caused by Cipro.

2. Yes it's possible there's not permanent dna damage and it's possible there's no dna damage at all.

One could get tested but it's mighty expensive and you're the self care program is the same, regardless of the outcome of the test.

3. Yes, no, maybe. It depends on exactly what you have going on, and how you go about it.

Cipro Tendonitis is not regular Tendonitis.

See: What Is Tendonitis?

People can recover without doing anything in particular. That seems to happen within a year.

If one doesn't recover by default within a year...then one likely isn't going to without a serious self care routine.

On the self care, one can get better fast, or slow...it just all depends on what you have going on in there.

There's different levels of complexity:

Just magnesium depletion is the 'simplest' to recover from.

Then there's mitochondrial damage.

Next is dna damage.

You may or may not have any dna damage, or mitochondrial damage.

The program is such that you do what there is to do...and what there is to do is mostly the same regardless of the above three levels of complexity, with some variation depending on your symptoms/the clues as to what you have going on in there.


4. If you can practice and play, then do so. Exercise doesn't make things worse, though it can increase symptoms, depending.

If you feel like you shouldn't, then trust that and don't. (Movement is good though, don't just lay on the couch immobilized forever.)


Icing etc afterwards, yes.

The 'problem' is systemic. Exercise doesn't make the problem worse, but your body may not be able to handle the exercise (and that makes symptoms worse).

In your case it looks like you can/should stay active. But you have to make that call.



See Related: I Have Used Cipro For Over 20 Years For UTI's


See Related: My Doctor Said Cipro Didn't Cause Muscle Pain And Weakness And No Long Term Side Effects




----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com








Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.